TD Booster...

  1. gosh, i don't mean to be a big whiney baby, you guys.....but i got my td booster monday morning and i have not felt well since then. i have felt really bogged down and nauseous. my whole arm is stiff and has been throbbing on and off. it was really a pain to drive today. it's even making my neck and head hurt. my question to you is this: was this shot painful for you also? is this normal? i have tried taking tylenol, and ibuprofen...it's just not helping. what's up with feeling like i have the flu? and how long will this last? guess i could call my dr. and ask, but i'd rather ask you guys. i think the last time i had a td booster was in 1985. perhaps this is why i am feeling bad? i don't know, i just feel plain crappy...thanks for letting me whine
    •  
  2. 13 Comments

  3. by   z's playa
    I KNEW IT!!! I've been asking around for people to tell me how they felt after the shots. Nobody told me this was possible.

    I'm not going now. (pout)

    Hope you feel better soon.
  4. by   klone
    I felt similar the last time I got a tetanus booster (way back in 88, I think). You should report it on the VAERS website.
  5. by   moonbunnie
    i remember feeling exactly like that when i got my one in 9th grade (9 years ago). i just got my booster last month, and i didnt feel all sick and crappy this time, but my arm hurt like heck for almost a week. everytime i moved it or anything, it was extreme pain. my boyfriend kept putting his arm around me, or just kinda brushing against my arm, and i kept going "ouch" and he thought i was nuts, but those shots really hurt. also, i had a huge lump under my skin at the injection site, like probably the width of a tennis ball, and now, a month later, i still have a very tiny lump. it is quite strange, and im very glad that i dont need another one for 10 years
  6. by   Saved_by_Grace
    You should prob call your doc and report the symptoms...Take care and feel better soon!
  7. by   rjflyn
    Here is a link to the information sheet we give patients when we give them a Td booster in our ED. http://www.cdc.gov/nip/publications/VIS/vis-td.pdf It sounds like you are having a more extreme case of what is considered a mild reaction. It also says that people ie adults who get the shots more often get worse reactions. But like we always tell every patient if your concerned about anything contact your physican.

    Rj
  8. by   HisTreasure
    The pain, the pain!!!!!!
    My arm hurt so badly for like a week. I couldn't even pick up my babies without grimacing, and I even once cried. I was told when I went in that it would hurt like hell when it was over, but I was not prepared. The only time I felt sore like that from an injection was when I got my depo in my thigh. THAT crap hurt too!
  9. by   2ner
    They SUCK!!!!!!! Before I started 1st semester last year we had to submit proof of all the vaccinations, and tetnus was one of them. Luckily I had had one 1 year prior, so rather than pay the 10 bux at the health dept to get another, I spent 15 bux at the hospital where I got it from. That pain was too much and the 5 extra bux I paid was right on with me

    I couldn't move my arm w/o pain for 2 solid months after getting a tetnus (each time, I seemed to be drawn to rusty metal when I was younger )

    I think the Hep B shot is worse tho! That stuff stings! YUK (give me a tattoo needle anyday over a vaccination!)
  10. by   z's playa
    Thanks for all the unintentional heads up. Do you realize the big baby you've made of me? Pain? Pain?

    c**p :stone

    Although I've had many tetanus shots...none hurt
  11. by   Truly_Blessed
    Wow, the Hep B is the one that I thought would hurt more...I got that one a week before the TD. The Hep B hurt for about 2 days, but I could still move my arm...I was suprised at how fast the pain went away. I am still hurting over this silly TD. I actually cried twice today, it's been hurting so bad. According to the suggested reading....this is normal...but perhaps my reaction is a bit on the severe side, ya think?:chuckle Seriously. I am pecking away at my keyboard with one finger because it hurts to use my left hand,:chuckle how pathetic.

    I do want to add, the pain is still worth it...at least I am going to nursing school OH! And to whoever said they would rather get a tatoo over vaccinations is not kidding. I have tattoos, and they were way less painful than this TD booster.
    Last edit by Truly_Blessed on Jun 24, '04
  12. by   mitchsmom
    I was a little sore from tetanus, other than that none of them were a big deal for me, except for the side effect that hep B had on my pocket book.
  13. by   z's playa
    Quote from Truly_Blessed
    Wow, the Hep B is the one that I thought would hurt more...I got that one a week before the TD. The Hep B hurt for about 2 days, but I could still move my arm...I was suprised at how fast the pain went away. I am still hurting over this silly TD. I actually cried twice today, it's been hurting so bad. According to the suggested reading....this is normal...but perhaps my reaction is a bit on the severe side, ya think?:chuckle Seriously. I am pecking away at my keyboard with one finger because it hurts to use my left hand,:chuckle how pathetic.

    I do want to add, the pain is still worth it...at least I am going to nursing school OH! And to whoever said they would rather get a tatoo over vaccinations is not kidding. I have tattoos, and they were way less painful than this TD booster.

    SIGH................
  14. by   Truly_Blessed
    :chuckle are you really that scared? I guess none of us are helping the situation any by crying about it. I heard it's not the same for everybody. I just think I happen to be one of the ppl that is having a severe reaction, and wasn't prepared for it.
    Quote from z's playa
    SIGH................

close